Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 35, NWS Milwaukee, WI

July 3, 2007Lafayette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 3, 2007, 8:00 PM CDT for Lafayette County, Wisconsin. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2007, 8:00 PM CDT (01:00 UTC)
Expired
Jul 3, 2007, 9:30 PM CDT
In force
90 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Lafayette County, WI

The radar

The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 6:08 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1400 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 040101
SVRMKX
WIC065-040230-
/O.NEW.KMKX.SV.W.0035.070704T0100Z-070704T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
800 PM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 930 PM CDT

* AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 15
  MILES NORTHWEST OF BLANCHARDVILLE...OR ABOUT NEAR DODGEVILLE...AND
  MOVING SOUTH AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BELMONT...DARLINGTON...ARGYLE...BENTON AND SHULLSBURG

THIS STORM PRODUCED A MEASURED WIND GUST TO 60 MPH AT THE LONE ROCK 
AIRPORT IN SOUTHWEST SAUK COUNTY AT 736 PM CDT. TORRENTIAL RAINS OF 
1 TO 2 INCHES IN AN HOUR ARE ALSO ANTICIPATED AS THE STORM MOVES 
THROUGH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4281 8985 4250 8984 4250 8994 4251 8995
      4251 9042 4280 9043

$$

CRAVEN
3 follow-up statements
000 
WWUS53 KMKX 040115
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
813 PM CDT TUE JUL 3 2007

WIC065-040230-
/O.CON.KMKX.SV.W.0035.000000T0000Z-070704T0230Z/
LAFAYETTE-
813 PM CDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR LAFAYETTE COUNTY...

AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF MOUNT 
HOREB TO MINERAL POINT...MOVING SOUTH AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
DARLINGTON...LAMONT...LEAD MINE...SOMERS...GRATIOT AND SOUTH WAYNE.

THIS LINE HAS A HISTORY OF PRODUCING 60 MPH WIND GUSTS AND TREE 
DAMAGE IN SAUK COUNTY.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4281 8985 4250 8984 4250 8994 4251 8995
      4251 9042 4280 9043

$$

REM
000 
WWUS53 KMKX 040200
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
859 PM CDT TUE JUL 3 2007

WIC065-040230-
/O.CON.KMKX.SV.W.0035.000000T0000Z-070704T0230Z/
LAFAYETTE-
859 PM CDT TUE JUL 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR LAFAYETTE COUNTY...

AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF DARLINGTON 
TO 7 MILES SOUTHEAST OF PLATTEVILLE...MOVING SOUTH AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BLANCHARDVILLE...GRATIOT AND SHULLSBURG.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4281 8985 4250 8984 4250 8994 4251 8995
      4251 9042 4280 9043

$$

REM
000 
WWUS53 KMKX 040236
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
931 PM CDT TUE JUL 3 2007

WIC065-040241-
/O.EXP.KMKX.SV.W.0035.000000T0000Z-070704T0230Z/
LAFAYETTE-
931 PM CDT TUE JUL 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE COUNTY EXPIRED AT
930 PM CDT...

THE LINE OF THUNDERSTORMS EXTENDING FROM SHULLSBURG TO SOUTH WAYNE 
HAS WEAKENED BELOW SEVERE LEVELS...SO THE SEVERE THUNDERSTORM 
WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY DOWNPOURS OF RAIN...WITH HOURLY RAINFALL RATES BETWEEN 1.5 
INCHES AND 2 INCHES PER HOUR...CLOUD TO GROUND LIGHTNING STRIKES AND 
WIND GUSTS TO 40 MPH ARE STILL POSSIBLE WITH THIS LINE AS IT MOVES 
SOUTH AT 35 MPH. THE LINE WILL EXIT TO THE SOUTH INTO NORTHERN 
ILLINOIS BETWEEN 1030 PM AND 11 PM.



LAT...LON 4281 8985 4250 8984 4250 8994 4251 8995
      4251 9042 4280 9043

$$

REM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:05 PM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Jul 3, 3:05 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CDT TUE JUL 3 2007

.DISCUSSION...PRIMARY SHORT TERM FOCUS ON HEAVY RAINFALL TONIGHT
WITH CONVECTION THREAT WEDNESDAY AND THURSDAY.  EXPECT MCS OVER
EASTERN MINNESOTA TO SPREAD EAST TO SOUTHEAST ACROSS CENTRAL AND
PORTIONS OF SOUTHERN WISCONSIN THIS EVENING.  INCREASING PRESSURE
FALL AREA ACROSS CENTRAL WISCONSIN.  WIND PROFILER NETWORK ANALZYING
UPSTREAM SHORT WAVE TROUGH OVER CENTRAL MINNESOTA WHICH WAS OVER OR
24 HOURS AGO.  BOTH NAM AND WRF-20 CARRY WAVE ACROSS SRN WI
OVERNIGHT WHILE GFS APPEARS TO BE VERIFYING TOO FAR TO THE NORTH.
WITH PRECIPITABLE WATER VALUES 1.5 TO 2.0 AND ENHANCED UPPER LEVEL
FORCING TIED TO WEAKER LOW LEVELS...WL BUMP UP POPS TO UNQUALIFIED
LEVELS FOR THE OVERNIGHT HOURS.  PORTIONS OF FOND DU
LAC...WASHINGTON AND DODGE COUNTIES HAVE RECEIVED 2 TO 3.5 INCHES OF
RADAR ESTIMATED RAINFALL THIS AFTERNOON RESULTING IN MINOR
FLOODING.  WITH ELEVATED WARM FRONT EXPECTED TO LIE ACROSS AREA AND
THETA-E RIDGE LYING ACRS SRN WI THIS EVENING...WL WATCH THIS AREA
CLOSE FOR MORE SERIOUS FLOODING THIS EVENING...BUT FORGO FLASH FLOOD
WATCH FOR NOW AS MBE VELOCITIES INCREASE TO OVER 15KTS FROM RUC THIS
EVENING.

LINGERING Q-VECTOR CONVERGENCE MAY CAUSE SOME SHOWERS AND
THUNDERSTORMS TO REDEVELOP ACROSS AREA ON WEDNESDAY.  THINKING NAM
LIKELY DRYING LOW LEVELS TOO RAPIDLY...WITH DEWPOINTS LIKELY TO
REMAIN IN THE MIDDLE TO UPPER 60S.  HENCE LEANED ON MORE UNSTABLE
GFS GUIDANCE FOR WEDNESDAY.  LULL IN PRECIPITATION FOR WEDNESDAY
NIGHT.  HOPEFULLY ENOUGH BOUNDARY LAYER WIND TO PREVENT SIGNIFICANT
FOG FORMATION.  GFS NOT AS AGRESSIVE WITH LAST WEAK SHORT WAVE ON
THURSDAY BUT DUE TO UNCERTAINTY...LEFT SCHC POP WORDING IN BEFORE
SUBSIDENCE AND DRIER WEATHER SETTLES IN FOR FRIDAY.

FOR THE EXTENDED PERIOD FROM FRIDAY NIGHT THROUGH TUESDAY...LONG
TERM GUIDANCE IN REASONABLE AGREEMENT INTO SATURDAY NIGHT...BUT THEN
IN CONSISTENCIES BECOME NOTICEABLE BEGINNING ON SUNDAY CONTINUING
INTO EARLY NEXT WEEK.  LAST SEVERAL RUNS OF GFS NOW SHOWING MORE
WEST TO NORTHWEST FLOW ALOFT WHICH ALLOWS WEAK FRONTAL BOUNDARY TO
SLIP JUST SOUTH OF WISCONSIN SUNDAY NIGHT AND REMAIN IN THE NRN IL
REGION INTO TUESDAY.  LATEST ECMWF AND CANADIAN ALSO HAVE CHANGED TO
THIS FASTER SOLUTION...WHILE UKMT STILL HANGING ON TO BOUNDARY ACRS
NRN WI INTO MONDAY.  HENCE EXTENDED GUIDANCE IN A STATE OF
TRANSITION AND CONFIDENCE LOWER FOR THESE LATER PERIODS OF FORECAST.
HPC USING A BLEND OF THE ECMWF/GFS ENSEMBLE AND CANADIAN VALID
12Z/09 WHICH AGREES WITH FASTER...MORE ZONAL SCENARIO.  IF THIS
VALIDATES...THEN POTENTIAL FOR MORE PERIODS OF SOAKING RAINS ACRS
SOUTHERN WISCONSIN.  ADDED SML POP TO SUNDAY OUTLOOK AS WEAK
BOUNDARY SLIPS INTO AREA...AND WILL PROBABLY EXTEND POPS INTO MONDAY
NIGHT AND POTENTIALLY TUESDAY...WITH COOLER TEMPERATURES THIS DAYS
DUE TO NE SFC FLOW.

GFS 500HPA 5 DAY MEANS SHOWING LITTLE CHANGE FROM PREVIOUS DAYS.
LARGE POSITIVE 125 METER ANOMOLY DEVELOPS OVER NW CONUS RESULTING IN
DOWNSTREAM WEAKER NEGATIVE ANOMOLY OVER ERN CONUS.  PERSISTENT
NORTHWEST FLOW ALOFT OVER WI AND UPPER MIDWEST FOR MUCH OF FORECAST
PERIOD INTO THE MIDDLE OF NEXT WEEK.  LARGE NEGATIVE ANOMOLY IN ERN
PACIFIC BEGINS TO BREAK DOWN LEADING TO WEAKER WESTERLY FLOW FOR OUR
AREA...TYPICAL FOR MID JULY.

&&

.AVIATION...LK FOR SCT TSRA THRU 12Z WED IN MID AND HIGH LVL MSTR
AND INSTBLTY. XPCT  GNRLY VFR CONDS THRU ARND 02Z WITH SCT MVFR
VSBYS AND CIGS IN TSRA. WDSPRD MVFR CIGS AND VSBYS FM 02-10Z IN
AREAS TSRA. CONDS IMPRV AFT 10Z TO VFR CONDS...BUT SCT SHRA AND
ISOLD -TSRA WL CONT TIL ARND 15Z.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

11/35
Hazardous weather outlook, Jul 3, 6:40 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
640 PM CDT TUE JUL 3 2007

WIZ046-047-051-052-056>060-062>072-041000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
640 PM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

STRONG THUNDERSTORMS WILL SWEEP ACROSS THE AREA TONIGHT.  SOME OF
THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL.  THERE IS ALSO A
SLIGHT RISK FOR SEVERE WEATHER INCLUDING DAMAGING WINDS AND LARGE
HAIL.  AN ISOLATED TORNADO IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON INDEPENDENCE DAY...AND AGAIN
SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

LMZ643>646-665-041000-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
640 PM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

STRONG THUNDERSTORMS WILL SWEEP ACROSS THE AREA TONIGHT. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS.  THE SEVERE WEATHER RISKS WILL
BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON INDEPENDENCE DAY...AND AGAIN
SUNDAY NIGHT AND MONDAY.

MBK
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 3, 5:13 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
513 PM CDT TUE JUL 3 2007

WIZ046-047-051-052-056>060-062>072-032330-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
513 PM CDT TUE JUL 3 2007

...SEVERE THUNDERSTORM WATCH 480 IS IN EFFECT UNTIL 10 PM FOR
PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN...

AT 510 PM...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SCATTERED STRONG TO SEVERE THUNDERSTORMS DEVELOPING IN WEST
CENTRAL WISCONSIN ALONG AND NEAR A WARM FRONT BOUNDARY. THESE
STORMS WERE GENERALLY MOVING EAST SOUTHEAST AT 30 MPH. ONE SEVERE
THUNDERSTORM WAS MOVING EAST OVER MARQUETTE COUNTY.

ADDITIONALLY...A SQUALL LINE WAS FORMING AND EXTENDED FROM NEAR
MEDFORD TO NEAR NEILLSVILLE TO ABOUT 20 MILES SOUTHWEST OF EAU
CLAIRE. THIS SQUALL LINE WAS MOVING SOUTHEAST AT ABOUT 45
MPH...AND MAY REACH PORTIONS OF MARQUETTE...COLUMBIA OR SAUK
COUNTIES BY 7 PM.

HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS TO 70 MPH...AND
DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. TORRENTIAL
DOWNPOURS ARE ALSO LIKELY WITH THE STRONGEST STORMS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...LOCAL RADIO...OR
LOCAL TELEVISION FOR POSSIBLE WARNINGS AND SUBSEQUENT STATEMENTS
THIS EVENING. THOSE WITH OUTDOOR PLANS THIS EVENING SHOULD
ESPECIALLY BE ON ALERT...AND SEEK SHELTER IF THUNDERSTORMS APPROACH.

LAMERS/REM
Local storm report, Jul 3, 6:20 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
620 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     FLASH FLOOD      10 N MONTELLO           43.94N 89.33W
07/03/2007                   MARQUETTE          WI   LAW ENFORCEMENT

            WATER FLOWING INTO HOUSE ON COUNTY RD E

&&

MBK
Special weather statement, Jul 3, 6:21 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
621 PM CDT TUE JUL 3 2007

WIZ046-047-051-052-056>060-062>072-040130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
621 PM CDT TUE JUL 3 2007

...TORNADO WATCH NUMBER 481 IS IN EFFECT UNTIL MIDNIGHT FOR
SAUK...COLUMBIA...DODGE...IOWA...DANE...JEFFERSON...LAFAYETTE...GREEN...AND
ROCK COUNTIES...
...SEVERE THUNDERSTORM WATCH 480 REMAINS IN EFFECT UNTIL 10 PM FOR
MARQUETTE...MILWAUKEE...WAUKESHA...OZAUKEE...WASHINGTON...FOND DU LAC...
SHEBOYGAN...AND GREEN LAKE COUNTIES...

AT 615 PM...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED NUMEROUS
STRONG TO SEVERE THUNDERSTORMS OVER WEST CENTRAL AND CENTRAL
WISCONSIN...MOVING GENERALLY TO THE SOUTHEAST AT ABOUT 30 TO 35
MPH. ONE SEVERE THUNDERSTORM WAS LOCATED OVER MARQUETTE COUNTY. A
WALL CLOUD WAS REPORTED AT 535 PM 4 MILES SOUTHEAST OF WESTFIELD
WITH THIS STORM.

THROUGH 7 PM...THE THUNDERSTORMS WILL REMAIN GENERALLY TO THE
NORTHWEST OF A FOND DU LAC TO DODGEVILLE LINE. THE STRONGEST
STORMS WILL LIKELY IMPACT MARQUETTE...GREEN LAKE AND SAUK COUNTIES.

TORNADOES WILL BE POSSIBLE...MAINLY OVER SOUTH CENTRAL WISCONSIN
IN THE TORNADO WATCH AREA. OTHERWISE...HAIL TO 2 INCHES IN
DIAMETER... DAMAGING WINDS TO 70 MPH...AND DANGEROUS LIGHTNING
WILL BE POSSIBLE WITH THESE STORMS. TORRENTIAL DOWNPOURS ARE ALSO
LIKELY WITH THE STRONGEST STORMS...AND FLOODING MAY OCCUR IN AREAS
THAT RECEIVE PERSISTENT THUNDERSTORM ACTIVITY FOR SEVERAL HOURS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...LOCAL RADIO...OR
LOCAL TELEVISION FOR POSSIBLE WARNINGS OR SUBSEQUENT STATEMENTS
THIS EVENING. THOSE WITH OUTDOOR PLANS THIS EVENING SHOULD
ESPECIALLY BE ON ALERT...AND SEEK SHELTER IF THUNDERSTORMS APPROACH.

LAMERS/REM
Special weather statement, Jul 3, 6:56 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
656 PM CDT TUE JUL 3 2007

WIZ046-047-051-052-056>060-062>072-040200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
656 PM CDT TUE JUL 3 2007

...TORNADO WATCH NUMBER 481 REMAINS IN EFFECT UNTIL MIDNIGHT FOR
SAUK...COLUMBIA...DODGE...IOWA...DANE...JEFFERSON...LAFAYETTE...GREEN
...AND ROCK COUNTIES...

...SEVERE THUNDERSTORM WATCH 480 REMAINS IN EFFECT UNTIL 10 PM
FOR MARQUETTE...MILWAUKEE...WAUKESHA...OZAUKEE...WASHINGTON...FOND
DU LAC...SHEBOYGAN AND GREEN LAKE COUNTIES...

AT 655 PM...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO NICKEL
SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE LINE OF
THUNDERSTORMS EXTENDED FROM NEAR WAUPACA...TO MONTELLO...TO 2
MILES NORTH OF BARABOO...TO RICHLAND CENTER...AND WAS MOVING
SOUTHEAST AT ABOUT 40 MPH.

BY 8 PM...THE SQUALL LINE SHOULD EXTEND ALONG A LINE FROM PIPE...TO
LOMIRA...TO COTTAGE GROVE...TO MOUNT HOREB...TO HIGHLAND. PERSONS
IN FOND DU LAC...DODGE...DANE...AND IOWA COUNTIES SHOULD BE ALERT
FOR POSSIBLE WARNINGS IN THE NEXT HOUR.

TORNADOES WILL BE POSSIBLE...MAINLY OVER SOUTH CENTRAL WISCONSIN
IN THE TORNADO WATCH AREA. OTHERWISE...DAMAGING WINDS TO AROUND 70
MPH...HAIL TO 2 INCHES IN DIAMETER...AND DANGEROUS LIGHTNING WILL
BE POSSIBLE WITH THESE STORMS. TORRENTIAL DOWNPOURS ARE LIKELY
WITH THE STRONGEST STORMS...AND FLOODING MAY OCCUR IN AREAS THAT
RECEIVE PERSISTENT THUNDERSTORM ACTIVITY FOR SEVERAL HOURS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...LOCAL RADIO...OR
LOCAL TELEVISION FOR WARNINGS OR SUBSEQUENT STATEMENTS THIS EVENING.
THOSE WITH OUTDOOR PLANS THIS EVENING SHOULD BE ESPECIALLY ON
ALERT...AND BE READY TO SEEK SHELTER WHEN THUNDERSTORMS APPROACH.

LAMERS/REM
Local storm report, Jul 3, 7:07 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
707 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     WESTFIELD               43.88N 89.49W
07/03/2007                   MARQUETTE          WI   LAW ENFORCEMENT

            TREES DOWN ON CITY LIMITS

0632 PM     TSTM WND DMG     5 N WESTFIELD           43.96N 89.49W
07/03/2007                   MARQUETTE          WI   LAW ENFORCEMENT

            TREES DOWN IN SPRINGFIELD TOWNSHIP.

&&

MBK
Local storm report, Jul 3, 7:40 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
740 PM CDT TUE JUL 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND GST     6 WNW SPRING GREEN      43.21N 90.18W
07/03/2007  M60 MPH          SAUK               WI   ASOS

            KLNR METAR PK WND 52 KNOTS. SUSTAINED WIND 43 KNOTS IN
            SQUALL.

&&

CRAVEN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:12 PM CDTSevere Thunderstorm WarningMKXDane, Dodge, Iowa93 min
Jul 3, 7:53 PM CDTFlash Flood WarningMKXIowa3 hr
Jul 3, 8:19 PM CDTSevere Thunderstorm WarningMKXGreen71 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.